|AZT, still a viable treatment option?
Oct 6, 2005
Dear Dr. Henry -- I have entered a drug trial at my local University Medical Center here in Omaha, NE ... according to their genotype/phenotype information the regimen I was on was only somewhat working -- I was on Kaletra/Ritonivir/Truvada...The Kaletra was at 50% resistance, and the Emtriva was maxed out on the resistance scale--which strangely enough I had only begun taking 4 weeks prior to the testing, determined from a previous resistance test that I was sensitive to. My CD4 has fallen to 165, but my viral load fluctuated from 31, 600 back down to 6,900 -- still within range for the trial study (they did not want an indetectable VL). After reviewing my regimen, the Director of the program advised me that a new regimen of Saquinivir+Ritonavir+AZT +viread+ the trial drug (Maravoric) should work better for me. What do you know about Saquinivir and side effects, and is AZT a safe viable drug these days? I remember all the reports of anemia and people vomiting with it -- maybe it got a bad rap back when it first came out. Is it more tolerable now, or would you recommend something else in that class of drugs? I am now also taking Bactrim until my CD4 climbs above 200. Thank you for all your consideration. JJ
| Response from Dr. Henry
AZT is still a good drug for many patients (it is dosed twice a day at a lower dose than in the early days). Have you taken Fuzeon as well (T-20). I have had some patients respond well to Maravoric based regimen when used with T-20 when never having taken T-20 previously. If Sue Swindells is your doc in Omaha tell her hello-you are in good hands! KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does Blood In Urine Mean I Have Hiv?
- Is Rash A Symptom Of Acute HIV Infection?
- AIDS Infection Risk Sex With A Prostitute
- Coated Tongue After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Dark Bumps After Fingering Stripper Sign Of HIV AIDS
- Diarrhea After Oral Sex Hooker What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.